Cutaneous Drug Reactions Associated with Newer Antiretroviral Agents

November 2006 | Volume 5 | Issue 10 | Original Article | 976 | Copyright © 2006

Ciro R. Martins MD

Abstract

Skin is the most commonly affected organ in patients with HIV, and the incidence of cutaneous adverse reactions in persons infected with HIV versus those who are not infected is significantly higher. Cutaneous drug reactions contribute to increased morbidity and are often the cause of treatment nonadherence. Undoubtedly, the widespread use of highly active antiretroviral therapy has had a positive effect on the natural course of the disease; however, advances in HIV therapy will continue to increase the potential for cutaneous eruptions, further complicating the evaluation of skin manifestations that are so common in this disease. Distinguishing between cutaneous drug reactions and other cutaneous diseases associated with HIV infection can be challenging. Nevertheless, it is important for clinicians to be knowledgeable about the clinical characteristics and presentations of these reactions and to determine whether drug discontinuation is indicated.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles